Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2015, 5:53 PM CDT for Greene County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 14, 2015, 6:13 PM CDT
- In force
- 20 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Greene County, IL
The radar
The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
594 WUUS53 KLSX 142253 SVRLSX ILC061-142330- /O.NEW.KLSX.SV.W.0088.150614T2253Z-150614T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 553 PM CDT SUN JUN 14 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS... * UNTIL 630 PM CDT * AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE HALL...AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... GREENFIELD...ATHENSVILLE AND WRIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3932 9015 3932 9043 3952 9051 3952 9016 TIME...MOT...LOC 2253Z 256DEG 20KT 3945 9035 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ BRITT
2 follow-up statements
076 WWUS53 KLSX 142305 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 605 PM CDT SUN JUN 14 2015 ILC061-142330- /O.CON.KLSX.SV.W.0088.000000T0000Z-150614T2330Z/ GREENE IL- 605 PM CDT SUN JUN 14 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN GREENE COUNTY UNTIL 630 PM CDT... AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROODHOUSE... AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... GREENFIELD AND ATHENSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3932 9015 3932 9042 3952 9040 3952 9016 TIME...MOT...LOC 2305Z 256DEG 20KT 3946 9028 HAIL...<.75IN WIND...60MPH $$ BRITT
907 WWUS53 KLSX 142313 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 613 PM CDT SUN JUN 14 2015 ILC061-142323- /O.CAN.KLSX.SV.W.0088.000000T0000Z-150614T2330Z/ GREENE IL- 613 PM CDT SUN JUN 14 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3932 9015 3932 9042 3952 9040 3952 9016 TIME...MOT...LOC 2313Z 256DEG 20KT 3947 9022 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 14, 3:55 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT Sun Jun 14 2015 .SHORT TERM: (Through Late Tonight) Issued at 350 PM CDT Sun Jun 14 2015 Diurnal heating of the very moist air mass across the region has yielded SBCAPES of 2000-2500 J/KG this afternoon and scattered to numerous showers and thunderstorms. Anomously high water content with PWs above 90th percentile at 1.8+ inches is resulting in very efficient rainfall production and have seen a few reports of rates in excess of 4 in/hr, however longevity has been only on the order of less than 30 minutes given scattered converage. There are no evident upper level features aiding current storms, thus expect them to follow a strong diurnally driven cycle with converage rapidly decreasing early this evening. From the later evening into the overnight hours have dramatically reduced pops the southern half of the CWA and highest in the chance range across the northeast third of the CWA along the periphery of the stronger southwestly and slightly confluent low level flow. Glass .LONG TERM: (Monday through Next Sunday) Issued at 350 PM CDT Sun Jun 14 2015 A very wet pattern is still in the offing for the upcoming week with the best apparent time frame for widespread heavy rainfall in the Tuesday-Wednesday Night time frame. A sw-ne oriented cold front will be enroaching on the northern CWA on Monday afternoon and slowly progessing southward Monday night into Tuesday when best indications are it will become quasi-stationary bi-secting the CWA. Meanwhile during this same time frame, a steady series of weak disturbances within the sw flow aloft on the periphery of the upper level high, combined with the moisture rich/buoyant air mass across the region and the front will result in increasingly widespread showers and thunderstorms. Instability and deep layer shear across the region on Monday afternoon and early evening will be sufficient for possible pulse storms and multicell clusters with a damaging wind threat, while the high moisture content will continue to support heavy downpours. Will probably eventually need a flash flood watch in the aforementioned Tuesday-Wednesday night period. Unknown is the impact of current TD#1 near the Yucatan. Models diverge on the speed and location but the general consensus is this will strengthen and track NW into TX then track north with the remnant low moving northeast along the periphery of the upper high centered in the southeastern U.S.. A general range of solutions has the center generally moving across southeast MO and southern IL on Thursday with greatest impacts along and to the right of the center. High level moisture however will provide a boost to the already high H2O content in the midweek time frame and the aforementioned heavy rainfall potential. Glass && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1114 AM CDT Sun Jun 14 2015 Overall pattern remains the same although any remants of a surfae have moved north of the area, along the MO/IA border with a continued northward movement. Fairly strong short wave kicking north from the TX panhandle may provide a little extra upper air support the next 24 hours. Radar shows scattered TSRA already forming across MO. VCTS for the most part with tempo's as the rain approaches a terminal. GFS beings precip back to almost all of north MO from 06 12z. THe NAM also but more of a St. Joe to Kirksville line. May put a VCTS in UIN about 08z to cover this possibility. Specifics for KSTL: Pretty much more of the same. Scattered TSRA already developing across MO so at least a VCTS will be in the terminal at issuance time. Will add tempo's as the rain approaches. Looks like most of the overnight chances will be north of STL so will leave it dry after about 03z. For now will bring in a VCTS again for Monday afternoon. A front begins moving into the state Monday afternoon so that my become the focus down the road. JPK && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 14, 4:11 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT SUN JUN 14 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY THIS EVENING WHEN LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WITH STRONG GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY EACH DAY FROM MONDAY THROUGH WEDNESDAY WITH POTENTIAL FOR HEAVY RAINFALL FROM TUESDAY THROUGH WEDNESDAY NIGHT. SOME STORMS COULD ALSO BE SEVERE MONDAY AFTERNOON AND EVENING AND TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS THE MAIN THREAT. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM THURSDAY THROUGH SATURDAY. MODERATE FLOODING IS EXPECTED ON SOME POINTS ON THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, Jun 14, 4:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 SSE ST. PETERS 38.76N 90.60W
06/14/2015 M2.09 INCH ST. CHARLES MO NWS EMPLOYEE
RAINFALL SO FAR TODAY. CREEKS ARE FULL AND GROUND
SATURATED.
&&
BYRDSpecial weather statement, Jun 14, 5:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 507 PM CDT SUN JUN 14 2015 ILZ058-097-098-MOZ036-142230- CALHOUN IL-GREENE IL-PIKE MO-PIKE IL- 507 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENE AND CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND EASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 530 PM CDT... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF PITTSFIELD TO 5 MILES EAST OF EOLIA...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WHITE HALL... BELLEVIEW... ROODHOUSE... CARROLLTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:16 PM CDT | Tornado Warning | LSX | Calhoun | 29 min |
| Jun 13, 8:01 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 44 min |
| Jun 14, 3:16 AM CDT | River Flood Warning | LSX | Calhoun | 21 days |
| Jun 14, 11:43 AM CDT | River Flood Warning | LSX | Adams | 17 days |
| Jun 14, 11:43 AM CDT | River Flood Warning | LSX | Pike | 19 days |
| Jun 14, 11:43 AM CDT | River Flood Warning | LSX | Pike | 20 days |
| Jun 14, 11:43 AM CDT | River Flood Warning | LSX | Calhoun | 22 days |
| Jun 14, 11:43 AM CDT | River Flood Warning | LSX | Saint Clair | 41 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.